Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 24, 2014, 4:12 PM EDT for Cobb County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2014, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 24, 2014, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
504 WWUS82 KFFC 242012 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT THU JUL 24 2014 GAZ032>034-045-242100- 412 PM EDT THU JUL 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB...DEKALB... GWINNETT AND FULTON COUNTIES UNTIL 500 PM EDT... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDY PLAINS...MOVING EAST AT 25 MPH. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3405 8415 3375 8430 3388 8470 3408 8455 TIME...MOT...LOC 2012Z 277DEG 21KT 3398 8444 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:41 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 24, 3:41 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT THU JUL 24 2014 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER TROUGH AXIS IS STRETCHED DOWN THE APPALACHIANS THIS AFTERNOON...PROGGED TO SHIFT EAST AND DAMP THROUGH THE SHORT TERM. ATTENDANT COLD FRONT IS WORKING ITS WAY INTO NORTH GEORGIA AT AFD TIME. THE COLD FRONT IS NOT PARTICULARLY COLD AND IS MORE OF A DEWPOINT GRADIENT AS THERE IS VERY LITTLE TEMPERATURE ADVECTION ON EITHER SIDE OF THE FRONT. PRE-FRONTAL CONVECTION IS INCREASING DEVELOPING ACROSS THE AREA...HRRR HAS HAD A VERY GOOD HANDLE ON THIS ALL DAY BUT 12Z RUNS OF OTHER HIRES GUIDANCE HAVE CAUGHT UP...WITH ALL SHOWING CONVECTION LINGERING ACROSS THE METRO AREA UNTIL AFTER 00Z. NOT REALLY EXPECTING ANYTHING SEVERE BUT WITH DCAPE VALUES APPROACHING 1000 J/KG ACROSS NORTH GEORGIA CANNOT RULE OUT A FEW STRONG STORMS. WITH LOSS OF HEATING AND REDUCTION IN SBCAPE VALUES...STORMS SHOULD BEGIN TO BREAK UP THEREAFTER. THE FRONT SLIDES SOUTH INTO THE METRO AREA OVERNIGHT BUT PLENTY OF SURFACE MOISTURE ALONG AND AHEAD OF THE FRONT WILL LEAD TO PATCHY FOG IN THE MORNING...ESPECIALLY AT CLIMATOLOGICALLY FOG-PRONE AREAS. FRONT STALLS ACROSS THE AREA TONIGHT AND FRIDAY AS VORTICITY ADVECTION DECREASES AND FLOW ALOFT WEAKENS. POPS INCREASE AGAIN TOMORROW BUT HAVE KEPT POPS GENERALLY SOUTH OF A CARROLLTON TO ATLANTA TO ATHENS LINE...WITH BEST CHANCES SOUTH OF COLUMBUS TO MACON TO LOUISVILLE. AFTERNOON HIGH TEMPERATURES CONTINUE JUST SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR ESPECIALLY UP IN NORTH GEORGIA BEHIND THE FRONT. TDP && .LONG TERM /SATURDAY THROUGH THURSDAY/... ONLY MINOR ADJUSTMENTS MADE AS FORECAST IS LARGELY ON TRACK. PREVIOUS DISCUSSION FOLLOWS... BAKER LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 456 AM EDT THU JUL 24 2014/ MODELS CONTINUE TO SHOW A FEW UPPER LEVEL DISTURBANCES TO TRAVERSE THE REGION OVER THE WEEKEND. SURFACE HIGH SHOULD KEEP POPS TO A MINIMUM SATURDAY...AND WITH FRONT APPROACHING THE AREA SUNDAY...HIGH WILL LOSE CONTROL OF THE AREA AND ALLOW FOR INCREASING RAIN CHANCES. EXTENDED PERIODS ARE STILL LARGELY DOMINATED BY THIS STRONG COLD FRONT /ANOMALOUS FOR LATE JULY/ AND MODELS AGREE WITH PUSHING IT THROUGH NORTH AND CENTRAL GEORGIA BY LATE MONDAY. DEEP LONGWAVE TROUGH REMAINS POSITIONED OVER THE AREA THROUGH MUCH OF NEXT WEEK...KEEPING LOWER DEW POINTS AND COOLER TEMPERATURES IN PLACE IN THE WAKE OF THE COLD FRONT. SOME MOISTURE DOES LOOK TO CREEP BACK NORTHWARD AS BOUNDARY REMAINS OVER SOUTH GEORGIA...AND HAVE GENERALLY INCLUDED SLIGHT CHANCE POPS IN THE FAR SOUTHERN PORTIONS OF THE CWA THROUGH WEDNESDAY. BEGINNING TUESDAY...SHOULD SEE BELOW AVERAGE TEMPERATURES WITH HIGHS IN THE UPPER 70S NORTH AND LOW 80S ELSEWHERE...AND LOWS IN THE 60S. STRONG TO SEVERE STORMS MAY ACCOMPANY THE FRONT AS IT PUSHES THROUGH THE AREA MONDAY WITH MODELS CONTINUING TO ADVERTISE A COMBINATION OF DECENT SHEAR AND INSTABILITY. WITH SOME UNCERTAINTY IN THE FORECAST MODELS REGARDING THE TIMING OF THIS SYSTEM...THE SEVERE POTENTIAL WILL NEED TO CONTINUE TO BE MONITORED. 31 && .AVIATION... 18Z UPDATE... SHRA AND TSRA INCREASING W/ A LINE OF CONVECTION ACROSS THE METRO ATLANTA AREA. HAVE KEPT TEMPO GROUP TO COVER. OTHERWISE JUST VCSH THROUGH ABOUT 02Z NORTH AND 04Z SOUTH WITH A DECREASE IN CLOUD COVER THEREAFTER. SOME HINTS AT IFR CIGS AT CSG BUT THINK THAT COVERAGE WOULD BE SCT AT BEST BUT WILL REEVALUATE. MVFR FOG EXPECTED AT MOST SITES FRIDAY MORNING. WINDS GENERALLY W TO NW THROUGH THE PERIOD WITH LOW-END GUSTS THIS AFTERNOON...NEARLY CALM OVERNIGHT NIGHT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TIMING OF DIMINISHING CONVECTION. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 91 70 93 / 30 10 5 5 ATLANTA 71 87 72 90 / 30 10 5 5 BLAIRSVILLE 62 84 60 86 / 20 10 5 10 CARTERSVILLE 68 88 69 91 / 20 5 5 5 COLUMBUS 73 89 73 92 / 30 30 5 10 GAINESVILLE 70 87 70 89 / 30 10 5 10 MACON 70 89 71 91 / 30 30 10 10 ROME 68 89 68 92 / 20 5 0 5 PEACHTREE CITY 69 88 69 91 / 40 20 5 5 VIDALIA 73 92 73 93 / 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....31/BAKER AVIATION...TDP
Hazardous weather outlook, Jul 24, 12:02 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1202 PM EDT THU JUL 24 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1202 PM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. DISCUSSION... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL ACCOMPANY A FRONT AS IT PUSHES SOUTHEASTWARD THROUGH THE AREA THIS AFTERNOON AND INTO TONIGHT. STORM CHANCES ARE GREATER THIS AFTERNOON WITH THE INFLUENCE OF DIURNAL HEATING. THE MAIN CONCERN WILL BE HEAVY RAINFALL...AND ALTHOUGH A FEW STORMS MAY BE STRONG...NO SEVERE STORMS ARE EXPECTED AT THIS TIME. SLOW MOVING STORMS OR STORMS THAT TRAIN OVER THE SAME AREA COULD PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... STORM CHANCES GENERALLY DECREASE ACROSS THE AREA FRIDAY AND SATURDAY...WITH ISOLATED STORMS POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA. SCATTERED THUNDERSTORMS RETURN SUNDAY AND INCREASED CHANCES ARE EXPECTED MONDAY AS ANOTHER FRONT IMPACTS THE AREA. MONDAY THROUGH EARLY TUESDAY LOOKS TO HAVE THE HIGHER CHANCES FOR STRONG AND POSSIBLY SEVERE STORMS. BEHIND THE FRONT DRY CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 24, 3:13 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT THU JUL 24 2014
GAZ055-241945-
313 PM EDT THU JUL 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CLAYTON COUNTY
UNTIL 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLENWOOD...MOVING EAST AT 20 MPH.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3360 8443 3365 8431 3365 8429 3363 8426
3360 8425 3359 8424 3357 8426 3355 8437
TIME...MOT...LOC 1913Z 270DEG 16KT 3363 8425Special weather statement, Jul 24, 3:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT THU JUL 24 2014
GAZ030-041-042-242045-
353 PM EDT THU JUL 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN POLK...CARROLL
AND HARALSON COUNTIES UNTIL 445 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF ESOM HILL...MOVING EAST AT 20
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS POLK...CARROLL
AND HARALSON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE ESOM
HILL...TALLAPOOSA...FELTON...BUCHANAN...WACO...MOUNT ZION...EUBANK
LAKE...BREMEN...BOWDON JUNCTION...TEMPLE AND DRAKETOWN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3393 8505 3391 8505 3390 8503 3382 8504
3380 8502 3373 8501 3354 8516 3371 8536
3394 8540 3397 8540
TIME...MOT...LOC 1953Z 283DEG 16KT 3387 8535Special weather statement, Jul 24, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT THU JUL 24 2014 GAZ032>034-045-242100- 412 PM EDT THU JUL 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB...DEKALB... GWINNETT AND FULTON COUNTIES UNTIL 500 PM EDT... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDY PLAINS...MOVING EAST AT 25 MPH. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3405 8415 3375 8430 3388 8470 3408 8455 TIME...MOT...LOC 2012Z 277DEG 21KT 3398 8444
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:13 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Jul 24, 3:53 PM EDT | Special Weather Statement | FFC | Haralson | 52 min |
| Jul 24, 4:47 PM EDT | Special Weather Statement | FFC | Jackson | 43 min |
| Jul 24, 5:37 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 38 min |
| Jul 24, 6:29 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 46 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.